an ever rising dose of amitriptyline

HI All

I am new to this forum and would love some advice. For over 12 months now I have been given a combination prophylactic treatment of Propranolol and Amitriptyline. I am now on 80 mg and 75 mg respectively. However I hate taking amitriptyline. I lose the ability to concentrate and am really sleepy. at my last consultation the neurologist said she would raise the propranolol so that I could reduce the amitriptyline. I had an amazing month of absolutely no problems! and so lowered the dose of amitriptyline slowly.... but every time I lower the dose of amitriptyline I get the headaches/migraine back. when this happens I raise the dose again. this last time when I raised the dose of amitriptyline back to 75 mg, there was no huge improvement like there had been when I took this dose last time. why is this? if I want to lower this dose of amitriptyline do I just need to bear the symptoms for a while my body adjusts? has anyone else had the same problem as me, that amitriptyline seems to be great the first week of a new dose but then tapers of, resulting in doctors raising the dose AGAIN?

id be grateful for any help, I feel very alone at times. xxx

oldestnewest

You may also like...